Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 3, 2018, 2:35 PM MST. It took effect at Mar 4, 2018, 11:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 2:35 PM MST (21:35 UTC)
- In effect from
- Mar 4, 2018, 11:00 AM MST
- Expired
- Mar 4, 2018, 2:14 PM MST
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
539 WWUS75 KPIH 032135 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 235 PM MST Sat Mar 3 2018 IDZ017-021-040945- /O.NEW.KPIH.WI.Y.0008.180304T1800Z-180305T0000Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 235 PM MST Sat Mar 3 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 11 AM to 5 PM MST Sunday. * IMPACTS/TIMING...Strong winds will make driving difficult for high profile vehicles Sunday from 11 AM MST to 5 PM MST. * WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph. * LOCATIONS...Interstate 84 and 86 between Burley, Pocatello, and Blackfoot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
851 WWUS75 KPIH 040909 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 209 AM MST Sun Mar 4 2018 IDZ017-021-050000- /O.CON.KPIH.WI.Y.0008.180304T1800Z-180305T0000Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 209 AM MST Sun Mar 4 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * IMPACTS/TIMING...Strong winds will make driving difficult for high profile vehicles, vehicles with trailers and light trailers. In addition, reduced visibility may be possible with areas of Blowing Snow between Pocatello and Blackfoot. Sunday from 11 AM MST to 5 PM MST. * WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph. * LOCATIONS...Interstate 84 and 86 between Burley, Pocatello, and Blackfoot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of at least 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Reduce driving speeds. && $$
971 WWUS75 KPIH 042114 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 214 PM MST Sun Mar 4 2018 IDZ017-021-042215- /O.CAN.KPIH.WI.Y.0008.000000T0000Z-180305T0000Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 214 PM MST Sun Mar 4 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Winds around Minidoka gusted to 40 mph about an hour ago, but since then they have diminished in strength. Therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 3, 2:21 PM MST, 14 minutes earlier.
Area forecast discussion, Mar 3, 2:21 PM MST, 14 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 221 PM MST Sat Mar 3 2018 .SHORT TERM...Tonight through Monday morning...Another embedded disturbance will move into southeastern Idaho this evening with potential to bring 1 to 3 inches of snow between I-15 corridor from Pocatello to Idaho Falls and the eastern benches. Winter Weather Advisories remain in effect for the Upper and Lower Snake Plain for that reason. Much of the snow will fall over the Caribou Highlands where a Winter Storm Warning continues. In addition, issued a Wind Advisory for the Eastern Magic Valley and Lower Snake Plain Sunday afternoon with a surface low moving into Wyoming and a pretty strong pressure gradient developing across the Shoshone to Pocatello stretch. By Sunday night, some wrap around moisture will continue to produce snow around Island Park, followed by a building high pressure ridge to the west. RS .LONG TERM...Monday through Saturday. High pressure will start to build in across the area behind an exiting system on Monday. Expect light snow showers in Northwest flow mainly over the Upper Snake highlands. Look for dry conditions Tuesday and Wednesday under high pressure. Both the GFS and ECMWF models are continuing to show light to moderate mountain snow on Thursday and Friday ahead of the next storm system. Models continue to agree on bringing the next system early Saturday morning. The GFS model brings an upper level low directly over our area. However, the ECMWF model brings an upper level low over Utah with this system barely reaching our southern areas. Expect cooler than normal temperatures Monday and Tuesday. Tuesday and Wednesday morning's lows will be in the single digits to lower teens across the area. Temperatures warm up slightly below normal by Wednesday afternoon and continue to be slightly below normal Thursday before becoming slightly above normal by Friday. TW && .AVIATION...Messy forecast for the evening with ceilings and visibilities expected to mostly be down at MVFR or IFR (or LIFR) status across the board, resulting from a line of snow showers across SE Idaho. Additional showers are noted in the Wood River Valley, which will also temporarily drop ceilings and visibility at SUN this evening. As the winds shift out of the NW, expect improving conditions until at least tomorrow morning at SUN. For the rest of the TAF sites, confidence in this forecast is quite low and amendments are a sure bet due to forecast uncertainty regarding movement of the line of showers this evening and overnight. It is expected to retrograde north and northwestwards, dropping CIG/VIS but the exact timing of that and when things improve again is very much up in the air. Look for improvement at BYI and PIH first, around the midnight hour with some increased wind to accompany it and IDA/DIJ last. Winds will increase at these two sites tomorrow as well. NP/RS && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 AM MST Sunday for IDZ020-021. Wind Advisory from 11 AM to 5 PM MST Sunday for IDZ017-021. Winter Storm Warning until 5 PM MST Sunday for IDZ022>025. Winter Weather Advisory until 5 PM MST Sunday for IDZ019. &&
In the hours before
Local storm report, Mar 3, 11:49 AM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1149 AM MST SAT MAR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM SNOW 3 N VICTOR 43.65N 111.10W
03/03/2018 E7.0 INCH TETON ID PUBLIC
&&
NPLocal storm report, Mar 3, 12:36 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1236 PM MST SAT MAR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM SNOW 1 W VICTOR 43.60N 111.13W
03/03/2018 E5.0 INCH TETON ID PUBLIC
&&
NPLocal storm report, Mar 3, 12:37 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1237 PM MST SAT MAR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HEAVY SNOW 1 N THATCHER 42.43N 111.72W
03/03/2018 E10.0 INCH FRANKLIN ID PUBLIC
REPORTED AT BEAR RIVER BRIDGE THATCHER,
IDAHO.
&&
NPLocal storm report, Mar 3, 12:55 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1255 PM MST SAT MAR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HEAVY SNOW 1 NNE SODA SPRINGS 42.67N 111.58W
03/03/2018 E17.0 INCH CARIBOU ID PUBLIC
BAILEY CREEK SUBDIVISION.
&&
NPLocal storm report, Mar 3, 1:31 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
131 PM MST SAT MAR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY SNOW 4 NNE HOLBROOK 42.22N 112.63W
03/03/2018 M13.0 INCH ONEIDA ID TRAINED SPOTTER
3 INCHES FELL IN 2 HOURS TODAY. THE DURATION
OF THE HEAVY SNOW EVENT WAS 26 HOURS.
&&
NPLocal storm report, Mar 3, 1:33 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MST SAT MAR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY SNOW 2 SSW LAVA HOT SPRINGS 42.60N 112.03W
03/03/2018 E22.0 INCH BANNOCK ID PUBLIC
STORM TOTAL SNOW SO FAR. UPDATE FROM
PREVIOUS LSR.
&&
NPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:39 AM MST | Winter Weather Advisory | PIH | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.